Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 120, NWS Des Moines, IA

July 21, 2008Boone County, Dallas County, Greene County, Iowa

NWS Des Moines, IA issued this tornado warning at Jul 21, 2008, 2:48 AM CDT for Boone County, Dallas County, Greene County, Iowa. It was in force for 42 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 2:48 AM CDT (07:48 UTC)
Expired
Jul 21, 2008, 3:30 AM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Boone County, IA, Dallas County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 37 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 2:49 AM CDTTSTM WND GST 67Dawson, IAFROM KCCI TV VIEWER
Jul 21, 2:52 AM CDTTSTM WND DMGDawson, IANUMEROUS TREES UPROOTED WITH ONLY ONE ROAD OPEN IN TOWN. 3 HOMES WITH TREES ON THEM. A FEW LP TANKS IN TOWN LEAKING DUE TO TREE DAMAGE. DAMAGE ALSO AT THE GRAIN ELEVATOR IN TOWN.
Jul 21, 3:00 AM CDTTSTM WND DMGGrand Junction, IANUMEROUS TREES DOWN...SOME UP TO TWO FEET IN DIAMETER. POWER OUTAGES...ESPECIALLY IN RURAL AREAS. TIME ESTIMATED.
Jul 21, 3:00 AM CDTTSTM WND GST 0Perry, IAWIDESPREAD TREE DAMAGE IN TOWN.
Jul 21, 3:02 AM CDTTSTM WND DMGPerry, IANUMEROUS LARGE TREES DOWN.
Jul 21, 3:05 AM CDTTSTM WND DMGDawson, IANUMEROUS TREES DOWNED AND POWER LINES DOWNED ALONG HIGHWAY 141 FROM JAMAICA TO PERRY. SPOTTER IN DAWSON ALSO REPORTS TREE DAMAGE.
Jul 21, 3:09 AM CDTTSTM WND DMGPerry, IAONE FOOT DIAMETER TREE DOWN. OTHER WIDESPREAD TREE DAMAGE.
Jul 21, 3:09 AM CDTTSTM WND GST 70Perry, IADAMAGING WIND LASTED 10 MINUTES AND STILL IN PROGRESS
Jul 21, 3:12 AM CDTTSTM WND GST 100Dawson, IATREES UPROOTED
Jul 21, 3:13 AM CDTTSTM WND GST 100Dawson, IATRAINED SPOTTER REPORTS ESTIMATED 100 MPH WIND GUST AND TREES UPROOTED IN DAWSON.
Jul 21, 3:14 AM CDTTSTM WND DMGPerry, IALAW ENFORCEMENT REPORTS TREES DOWN IN PERRY.
Jul 21, 3:14 AM CDTTSTM WND GST 60Wsw Woodward, IAKCCI TV SCHOOLNET SITE
Jul 21, 3:20 AM CDTTSTM WND DMGMadrid, IAEXTENSIVE AND LARGE TREE LIMBS BLOWN OFF TREES. WILL NEED BULLDOZER TO CLEAR STREETS
Jul 21, 3:27 AM CDTTSTM WND DMGNnw Woodward, IATRAINED SPOTTER REPORTS WHOLE TREES DOWN IN WOODWARD WITH WIND GUSTS ESTIMATED AT 75 MPH. ALSO REPORTS DIME TO NICKEL SIZED HAIL FELL AT APPROXIMATELY 300 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 11:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3989 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
3.7
Supercell composite
26.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 210749
TORDMX
IAC015-049-073-210845-
/O.NEW.KDMX.TO.W.0120.080721T0748Z-080721T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
248 AM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 345 AM CDT.

* AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  JEFFERSON...OR 39 MILES SOUTH OF FORT DODGE...MOVING EAST AT 60
  MPH.

* THE TORNADO WILL BE NEAR...
  GRAND JUNCTION BY 250 AM CDT...
  RIPPEY AND DAWSON BY 255 AM CDT...
  BERKLEY BY 300 AM CDT...
  PERRY BY 305 AM CDT...
  WOODWARD AND BOUTON BY 310 AM CDT...
  GRANGER AND MADRID BY 320 AM CDT...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR

THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4208 9443 4199 9372 4186 9375 4186 9382
      4172 9382 4172 9383 4183 9429 4186 9429
      4186 9442 4187 9446
TIME...MOT...LOC 0748Z 289DEG 46KT 4195 9432

$$
3 follow-up statements
000 
WWUS53 KDMX 210803
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
301 AM CDT MON JUL 21 2008

IAC015-049-073-210845-
/O.CON.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
GREENE IA-BOONE IA-DALLAS IA-
301 AM CDT MON JUL 21 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTHERN
DALLAS...SOUTHERN BOONE AND SOUTHEASTERN GREENE COUNTIES...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
STORM WAS LOCATED NEAR RIPPEY...OR 38 MILES NORTHWEST OF DES 
MOINES...MOVING EAST AT 60 MPH.

THE TORNADO WILL BE NEAR...
  WOODWARD BY 310 AM CDT...
  MADRID AND GRANGER BY 320 AM CDT...

WIDESPREAD EXTREME WIND DAMAGE IS POSSIBLE FROM THIS STORM. 

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.



REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4208 9443 4199 9372 4186 9375 4186 9382
      4172 9382 4172 9383 4183 9429 4186 9429
      4186 9442 4187 9446
TIME...MOT...LOC 0801Z 289DEG 46KT 4190 9411

$$
000 
WWUS53 KDMX 210809
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
309 AM CDT MON JUL 21 2008

IAC073-210819-
/O.CAN.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
GREENE IA-
309 AM CDT MON JUL 21 2008

...THE TORNADO WARNING FOR SOUTHEASTERN GREENE COUNTY IS CANCELLED...

AT 305 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE 
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND 
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4186 9417 4186 9416 4204 9414 4199 9372
      4186 9375 4186 9382 4172 9382 4183 9429
      4186 9428
TIME...MOT...LOC 0809Z 289DEG 46KT 4187 9398

$$

IAC015-049-210845-
/O.CON.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
BOONE IA-DALLAS IA-
309 AM CDT MON JUL 21 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTHERN
DALLAS AND SOUTHERN BOONE COUNTIES...

AT 305 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR BOUTON...OR 31 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 53
MPH.

THE TORNADO WILL BE NEAR...
  WOODWARD AND 9 MILES SOUTH OF LUTHER BY 315 AM CDT...
  MADRID AND GRANGER BY 320 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 80 MPH. 

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4186 9417 4186 9416 4204 9414 4199 9372
      4186 9375 4186 9382 4172 9382 4183 9429
      4186 9428
TIME...MOT...LOC 0809Z 289DEG 46KT 4187 9398

$$
000 
WWUS53 KDMX 210830
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT MON JUL 21 2008

IAC015-049-210840-
/O.CAN.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
BOONE IA-DALLAS IA-
330 AM CDT MON JUL 21 2008

...THE TORNADO WARNING FOR NORTHERN DALLAS AND SOUTHERN BOONE
COUNTIES IS CANCELLED...

AT 327 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4186 9417 4186 9416 4204 9414 4199 9372
      4186 9375 4186 9382 4172 9382 4183 9429
      4186 9428
TIME...MOT...LOC 0830Z 289DEG 46KT 4178 9364

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 21, 12:10 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 21, 12:10 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT MON JUL 21 2008

...UPDATED FOR AVIATION...

.DISCUSSION...
.SHORT TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/...
STRONG LOW LEVEL CAP IN PLACE NEAR 900-850 MB THIS AFTERNOON NORTH
OF SFC WARM FRONT WHICH IS NEARLY STAGNANT OVER SRN NEBRASKA AND
NORTHERN MISSOURI. SOME ELEVATED INSTABILITY THOUGH IS BEING
REALIZED DUE TO WARM ADVECTION OVER WRN IA WHERE SHOWERS AND A FEW
BENIGN THUNDERSTORMS HAVE DEVELOPED...AND THIS ACTIVITY SHOULD
REMAIN RATHER UNEVENTFUL FOR MUCH OF THE AFTERNOON...THOUGH AN ISOLD
SVR STORM IS POSSIBLE GIVEN OVERALL INSTABILITY. WILL BE DIFFICULT
TO GENERATE SFC BASED THUNDERSTORMS THROUGH MUCH OF THE AFTERNOON
DUE TO AFOREMENTIONED CAP AND ANY ORGANIZED ACTIVITY WILL LIKELY
AWAIT SUPPORT FROM THE INCREASING LOW LEVEL JET. ONCE STORMS DO
FORM...SOME TRAINING IS LIKELY FROM WEST TO EAST ALONG THE 850 MB
BOUNDARY THROUGH CNTRL IA WITH THE POTENTIAL FOR HEAVY RAINFALL.

MORE SIGNIFICANT UPPER LEVEL DYNAMICS STILL REMAIN UPSTREAM WHERE A
PAIR OF UPPER LEVEL TROUGHS WILL SOON CONSOLIDATE BEFORE MOVING
TOWARDS THE MIDWEST OVERNIGHT. THIS CONSOLIDATION WILL RESULT IN
STRENGTHENING OF THE UPPER LEVEL JET AND ENHANCED UPPER LEVEL
DIVERGENCE IN THE RIGHT EXIT REGION OF THE JET...WHICH COMBINED WITH
STRONG SHORT WAVE ENERGY AT 500 MB SHOULD BE SUFFICIENT TO SUSTAIN A
SEVERE MCS ACROSS NEBRASKA AND SOUTH DAKOTA MOVING INTO IOWA AFTER
MIDNIGHT. POTENTIAL FOR A DERECHO TYPE EVENT MOVING THROUGH AFTER
06Z ALONG WITH ADDITIONAL HEAVY RAINFALL OVER AREAS THAT HAVE BEEN
SOAKED THE PAST THREE DAYS. HAVE THUS ISSUED A FLASH FLOOD WATCH FOR
TONIGHT FOR PORTIONS OF CNTRL IA.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ONCE THE MCS CLEARS OUT BY MID MORNING THINGS WILL QUIET DOWN FOR
SEVERAL HOURS...BUT SOME ADDITIONAL PRECIP MAY THEN DEVELOP NEAR THE
850 MB WARM FRONT OVER SOUTHERN IA SO WILL MAINTAIN SLIGHT
CHANCE/CHANCE POPS IN THE SOUTH MONDAY AFTERNOON/NIGHT. STRONG TO
SEVERE STORMS ARE A POSSIBILITY HERE...HOWEVER IT APPEARS UNLIKELY
THAT INSTABILITY WILL BE ABLE TO RECOVER ENOUGH FOR THIS.
THEREAFTER...HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST/GREAT
LAKES WILL SHOVE THE BOUNDARY SOUTH OF OUR AREA BY TUESDAY
MORNING...WITH GFS TAKING IT DOWN TO AROUND TOPEKA AND NAM AND ECMWF
KEEPING IT JUST BARELY TO OUR SOUTHWEST. IN ANY EVENT THE HIGH
PRESSURE WILL DOMINATE CENTRAL IA PROVIDING QUIETER WEATHER TUESDAY
AND WEDNESDAY.

AS A MID LEVEL RIDGE PASSES THROUGH THE MIDWEST WEDNESDAY NIGHT...A
SURFACE TROUGH WILL CARRY THE OLD BOUNDARY THROUGH FROM THE WEST
PROVIDING HIGHER RAIN CHANCES. HAVE BUMPED POPS UP TO AROUND 40 WED
NIGHT/THURS AS FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS
SCENARIO. SEVERE WEATHER WILL BE A POSSIBILITY HERE AS WE SHOULD BE
ABLE TO DESTABILIZE WITH SOUTHEASTERLY FLOW ON THE BACKSIDE OF THE
DEPARTING SFC HIGH...AND WNW MID LEVEL FLOW WILL PROVIDE SOME SHEAR
FOR STORMS TO WORK WITH. ONCE THIS SYSTEM WORKS THROUGH BY LATE
THURSDAY WE WILL ONCE AGAIN BE IN NORTHWESTERLY FLOW WITH SLIGHTLY
BELOW NORMAL TEMPERATURES AND LOWER RAIN CHANCES THROUGH THE WEEKEND.

&&

.AVIATION...21/06Z

CONVECTION NOW DEVELOPING RAPIDLY ALONG A KFOD-KDSM-KOTM LINE AND
EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS. SEVER
WEATHER ENVIRONMENT IN PLACE OVERNIGHT...AND EXPECT LARGER LINE OF
STORM OVER NORTHWEST IOWA TO MOVE THROUGH THE AREA OVERNIGHT. HAVE
TEMPOS OD SEVERE WIND GUSTS AT KFOD-KDSM AND KOTM IN THE 7-11 UTC
TIMEFRAME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR
CENTRAL IOWA...BETWEEN HIGHWAYS 3 AND 92...UNTIL 7 AM CDT MONDAY.

&&

LONG TERM...LEE
SHORT TERM/AVIATION...DONAVON/RUSSELL
Hazardous weather outlook, Jul 20, 3:31 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SUN JUL 20 2008

IAZ023>028-033>039-044>050-058>062-212045-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA BETWEEN
HIGHWAY 3 AND HIGHWAY 92.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING WITH A
FEW SEVERE STORMS POSSIBLE WITH THE PRIMARY THREAT BEING QUARTER
SIZED HAIL. MORE SIGNIFICANT THUNDERSTORMS ARE ANTICIPATED TO
DEVELOP AFTER 10 PM. QUARTER SIZED HAIL AND DAMAGING WINDS TO 70
MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH ISOLATED TORNADOES.

IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH THE OVERNIGHT
ACTIVITY WITH THE POTENTIAL FOR ONE TO THREE INCHES OF RAIN OVER A
SHORT PERIOD OF TIME. THIS RAINFALL ALONG WITH SATURATED SOILS
FROM RECENT HEAVY RAINS WILL CREATE THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY THROUGH
THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A
LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ESPECIALLY OVERNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

IAZ057-070>075-081>086-092>097-212045-
AUDUBON-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING
WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL
MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON AREA STREAMS AND
CREEKS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST
FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE
NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND
ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

IAZ004>007-015>017-212045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT
AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE
FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

DONAVON

In the hours before

Local storm report, Jul 21, 1:24 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     HAIL             4 N DALLAS CENTER       41.74N 93.97W
07/21/2008  E1.25 INCH       DALLAS             IA   TRAINED SPOTTER

&&

BMOYER
Local storm report, Jul 21, 1:46 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
146 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     HAIL             GRIMES                  41.66N 93.79W
07/21/2008  E0.88 INCH       POLK               IA   LAW ENFORCEMENT

&&

BF
Local storm report, Jul 21, 2:20 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     DENISON                 42.02N 95.35W
07/21/2008                   CRAWFORD           IA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS DENISON AND CRAWFORD COUNTY.

&&

JJOHNSON
Local storm report, Jul 21, 2:27 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND GST     3 ENE CARROLL AIRPORT   42.06N 94.73W
07/21/2008  M76 MPH          CARROLL            IA   MESONET

            FROM KCCI-TV SCHOOLNET SITE

&&

SMALL
Local storm report, Jul 21, 2:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND GST     3 SE ARCADIA            42.06N 95.01W
07/21/2008  E65 MPH          CARROLL            IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jul 21, 2:44 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
244 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     TSTM WND DMG     SCRANTON                42.02N 94.55W
07/21/2008                   GREENE             IA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN DUE TO VERY HIGH WINDS.

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:09 AM CDTSevere Thunderstorm WarningDMXDallas, Polk51 min
Jul 21, 1:10 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac65 min
Jul 21, 1:15 AM CDTSevere Thunderstorm WarningDMXJasper, Marion45 min
Jul 21, 1:33 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren42 min
Jul 21, 1:47 AM CDTFlash Flood WarningDMXCrawford, Sac4 hr
Jul 21, 1:54 AM CDTAreal Flood AdvisoryDMXCalhoun, Humboldt, Pocahontas, Webster3 hr
Jul 21, 2:00 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion45 min
Jul 21, 2:03 AM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie57 min
Jul 21, 2:10 AM CDTTornado WarningDMXCalhoun, Carroll, Sac50 min
Jul 21, 2:19 AM CDTSevere Thunderstorm WarningDMXBoone, Greene41 min
Jul 21, 2:20 AM CDTFlash Flood WarningDMXCarroll3 hr
Jul 21, 2:33 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Polk, Story57 min
Jul 21, 2:39 AM CDTFlash Flood WarningDMXMahaska4 hr
Jul 21, 2:51 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello27 min
Jul 21, 3:06 AM CDTSevere Thunderstorm WarningDMXMarshall, Story54 min
Jul 21, 3:14 AM CDTSevere Thunderstorm WarningDMXMadison, Marion, Polk, Warren61 min
Jul 21, 3:16 AM CDTSevere Thunderstorm WarningDMXWapello17 min
Jul 21, 3:17 AM CDTTornado WarningDMXPolk28 min
Jul 21, 3:21 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Greene, Jasper, Polk, Story3 hr
Jul 21, 3:22 AM CDTSevere Thunderstorm WarningDMXJasper53 min
Jul 21, 3:53 AM CDTAreal Flood AdvisoryDMXJasper, Madison, Marshall, Story, Warren8 days
Jul 21, 3:53 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more67 min
Jul 21, 4:05 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama40 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.